MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MAXFORCE; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION MAXFORCE; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00567420
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a maxforce biliary dilatation balloon was used in the bile channel during a dilatation procedure performed on (b)(6) 2019.According to the complainant, during the procedure, the physician inserted the balloon through the duodenoscope and the balloon was attempted to be inflated to 8-10 atm; however, the balloon burst.The procedure was completed with another maxforce biliary dilatation balloon.There were no patient complications reported as a result of this event.The patient condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Block a2: patient's exact age is unknown; however, it was reported that the patient was over the age of 18.Block h6: problem code 1074 captures the reportable issue of balloon burst.Block h10: investigation results visual examination of the returned complaint device found the balloon did not show visual defects; the balloon was not burst and looked normal.The inner radio opaque (ro) markers inside the balloon were inspected for any sharp edge, but none of them showed abnormalities.Functional analysis was performed, and the balloon was inflated without a problem; however, the balloon would not hold pressure due to a pinhole on the body of the balloon, over the ro marker.This failure is likely due to factors or conditions related to the procedure that could have affected its performance and its intended purpose such as; the technique used by the physician during the procedure, the amount of strength applied by the customer during the movement of the device, the interaction between the scope and the balloon.Therefore, the most probable root cause is adverse event related to procedure.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications.Block h11: report number 3005099803-2019-02672 submitted on 28may2019 was confirmed to be a duplicate of this report, report number.Therefore, all information pertaining to this event, including the product analysis, will now be under report number.
 
Event or Problem Description

Brand Name
MAXFORCE
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8527798
Report Number3005099803-2019-01826
Device Sequence Number11358948
Product Code FGE
UDI-Device Identifier08714729097099
UDI-Public08714729097099
Combination Product (Y/N)N
Initial Reporter CountryTU
PMA/510(K) Number
K910931
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/19/2021
Device Model NumberM00567420
Device Catalogue Number6742
Device Lot Number0022536160
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/05/2019
Initial Date Received by Manufacturer 03/22/2019
Supplement Date Received by Manufacturer07/09/2019
Initial Report FDA Received Date04/18/2019
Supplement Report FDA Received Date08/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1